Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 37, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 25, 2009, 3:46 PM CDT for Calhoun County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2009, 3:46 PM CDT (20:46 UTC)
- Expired
- May 25, 2009, 4:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County Calhoun County, TX
The radar
The Corpus Christi radar (KCRP), 114 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1995 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:15 PM CDT, 31 minutes earlier.
Area forecast discussion, May 25, 3:15 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 315 PM CDT MON MAY 25 2009 .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...ISOLD CONVECTION ANTICIPATED THIS EVENING OVR THE COASTAL BEND/VICTORIA CROSSROADS BASED ON CURRENT RADAR/CIN/CAPE TREND. KEEPING POPS LOW DUE TO APPARENT SYNOPTIC SCALE SUBSIDENCE. THE NAM PROGS THE LEFT FRONT QUADRANT OF AN UPPER JET TO ENTER THE CWFA LATER NGT. THUS... RETAINED THE FCST FOR ISOLD CONVECTION DRG THE 06-12Z TUE PERIOD OVR THE SWRN CWFA. THE NAM/GFS PROGS 700-300MB Q-VECTOR CONVERGENCE ACRS THE CWFA TUE...YET LOW MODEL CIN VALUES ARE PROGD TO REMAIN OVR THE NRN CWFA. THUS WL RETAIN THE FCST FOR ISOLD CONVECTION OVR THE NRN CWFA FOR TUE AFTN. THE COMBINATION OF UPPER FORCING/AFTN HEATING MAY RESULT IN ADDITIONAL CONVECTION OVR THE WRN/NERN CWFA TUES EVENING. MODEL SOUNDINGS CONSISTENT WITH AT LEAST PATCHY FOG OVR THE COASTAL BEND/VICTORIA CROSSROADS DRG THE 10-14Z TUE PERIOD. FCST MAX TEMPS TUE ABOVE GUIDANCE. && .AVIATION...PREDOMINATE VFR CONDITIONS THIS EVENING/TNGT EXCEPT FOR BRIEF MVFR CONDITIONS NEAR ISOLD CONVECTION AND MVFR VSBYS OWING TO PATCHY FOG MAINLY 10-14Z TUE. PREDOMINATE VFR CONDITIONS EXPECTED TUE AFTN ESP NEAR ISOLD CONVECTION OVR THE NRN SECTIONS. && .MARINE...INCREASING ONSHORE FLOW EXPECTED DRG THE PERIOD OVR THE COASTAL WATERS (COMBINED WITH NORMAL DIURNAL FLUCTUATIONS OVR THE BAYS) YET WIND/SEA HGTS TO REMAIN BELOW SCA. && .FIRE WEATHER...LOW RH VALUES OVR THE CNTRL/WRN CWFA THIS AFT YET WIND WELL BELOW RED FLAG CRITERION. && .LONG TERM (WEDNESDAY THROUGH MONDAY)...MODELS HAVE BEEN CONSISTENTLY SHOWING A SERIES OF SHORT WAVES TRACKING ACROSS THE REGION THRU THE EXTENDED PERIODS. HOWEVER...THE MODELS HAVE NOT BEEN CONSISTENT WITH THE TIMING OR STRENGTH OF THE SHORTWAVES NOR THE TIMING OF A WEAK COLD FRONT. LATEST MODEL SOLNS/GUIDANCE PROG WED TO HAVE THE HIGHEST POPS FROM 50-60 PERCENT. FOR NOW AM NOT GOING ANY HIGHER THAN 40 PERCENT ON WED GIVEN THE UNCERTAINTY. YESTERDAYS RUN HAD THE COLD FRONT MOVG INTO THE CWA ON WED...PREVIOUS RUN WAS FRI...TODAYS RUN IS NOW SHOWING THU MORNING. AM THINKING THAT WITH ANY MCS DVLPMNT ON WED COULD PRODUCE AN OUTFLOW BDRY WHICH COULD MIMICK A COLD FRONT. FOR NOW AM LEANING TOWARD THE GFS SOLN FOR WEDS WIND FIELDS WHICH IS GENERALLY AN ELY FLOW. THEN THE ACTUAL FRONT MOVES INTO THE AREA THU MORNING WITH SLIGHTLY LOWER DEWPOINTS ACROSS THE NRN CWA. HOWEVER WITH POSSIBLE OUTFLOW BDRIES...THE WINDS WILL BE TRICKY TO FCST WED THRU FRI. AM GOING WITH COOLER TEMPS ON WED THRU FRI BUT THEY ARE DUE MORE TO THE INCREASED MOISTURE/CLOUDS/RAIN RATHER THAN ANY CAA. FOR THU AND FRI POPS AM MAINTAINING THE 20-30 POPS. THE GFS KEEPS SAT DRY AS A WEAK RIDGE BLDS ACROSS THE AREA. ANOTHER SHORT WAVE APPROACHES ON SUN AND MOVES ACROSS ON MON. FOR CONSISTENCY SAKE HAVE KEPT THE SLIGHT CHC FOR SUN-MON TIMEFRAME. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 75 95 73 89 71 / 20 10 10 40 30 VICTORIA 70 94 70 88 69 / 20 20 20 40 30 LAREDO 76 103 75 96 76 / 20 10 30 30 30 ALICE 72 99 73 91 72 / 20 10 10 40 30 ROCKPORT 75 86 74 87 74 / 10 10 10 40 30 COTULLA 70 100 71 91 71 / 10 20 30 30 30 KINGSVILLE 74 98 73 91 72 / 20 10 10 40 30 NAVY CORPUS 76 85 75 86 74 / 10 10 10 40 30 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && WC/87...SHORT TERM TE/81...LONG TERM
Hazardous weather outlook, May 25, 5:12 AM CDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 512 AM CDT MON MAY 25 2009 GMZ230-235-250-255-270-275-TXZ229>234-239>247-261030- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 512 AM CDT MON MAY 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. DUE TO THE HIGH INSTABILITY OF THE ATMOSPHERE...A STRONG THUNDERSTORM COULD BRIEFLY BECOME SEVERE...PRODUCING NICKLE-SIZED HAIL AND WINDS TO 60 MPH. FOR TODAY...MOST OF THE THUNDERSTORM ACTIVITY WILL BE CONCENTRATED EAST OF A TILDEN TO FREER LINE. FOR TONIGHT...THUNDERSTORM ACTIVITY AFTER SUNSET WILL BE CONFINED WEST OF THE TILDEN TO FREER LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A SLIGHT CHANCE TO A CHANCE OF SHOWERS AND THUNDERSTORMS EACH AFTERNOON WEDNESDAY THROUGH FRIDAY. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GW/TM
In the hours before
Special weather statement, May 25, 3:32 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 332 PM CDT MON MAY 25 2009 TXZ245-247-252130- ARANSAS-CALHOUN- 332 PM CDT MON MAY 25 2009 ...A STRONG THUNDERSTORM WAS AFFECTING ARANSAS AND CALHOUN COUNTIES... AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF SEADRIFT...OR NEAR THE HEADQUARTERS FOR THE ARANSAS NATIONAL WILDLIFE REFUGE...MOVING SOUTHEAST AT 5-10 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...OCCASIONAL CLOUD TO GROUND LIGHTNING WILL OCCUR. JR
Special weather statement, May 25, 3:41 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 341 PM CDT MON MAY 25 2009 TXZ247-252145- CALHOUN- 341 PM CDT MON MAY 25 2009 ...A STRONG THUNDERSTORM WAS AFFECTING CALHOUN COUNTY... AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MAGNOLIA BEACH...OR 10 MILES SOUTH OF PORT LAVACA...MOVING SOUTHEAST AT 5 TO 10 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM AS IT DRIFTS TOWARDS PORT OCONNOR...MATAGORDA ISLAND...AND MATAGORDA ISLAND STATE PARK. IN ADDITION...OCCASIONAL CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS STORM. JR
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:35 PM CDT | Special Marine Warning | CRP | 115 min | |
| May 24, 8:08 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Refugio, San Patricio | 26 min |
| May 24, 8:11 PM CDT | Special Marine Warning | CRP | 24 min | |
| May 25, 8:13 AM CDT | Special Marine Warning | CRP | 73 min | |
| May 25, 3:37 PM CDT | Marine Weather Statement | CRP | 83 min | |
| May 25, 3:58 PM CDT | Tornado Warning | CRP | Calhoun | 62 min |
| May 25, 4:05 PM CDT | Special Marine Warning | CRP | 68 min | |
| May 25, 5:47 PM CDT | Marine Weather Statement | CRP | 73 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.